MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Material Discolored (1170)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section: a3b unknown/ asked but not available.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was damaged.The damage was noticed after the implantation of the lens in the patient's left eye.The edge of the optic appeared rough and whitish.Both the iol and the inserter were included.There was patient contact, but the patient was not harmed.The lens was opened but not used.There was incision enlargement as the result of implantation.The was no vitrectomy performed.Bss and ovd were used as a cartridge lubricant were fully acclimatized.From additional information it was learnt that the lens damage appeared to be a manufacturing defect.At first it was thought that the whitish defect was on the cortex and when tried to remove it, it was realized that the whitish matter was integral to the optic edge.The procedure was completed successfully using backup lens with the same model and diopter.There was no patient injury.No other information is available.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 9/4/2024.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection was performed on the suspect product and found the plunger rod was partially advanced with the cartridge tip observed cracked and bent/damaged however the damage is consistent with damage that may have occurred during shipping to the investigation site.Viscoelastic residue was distributed through the length of the cartridge.The lens module was inspected, and no viscoelastic residue was identified however the plunger rod track was damaged.The handpiece was forwarded to manufacturing site subject matter experts, and it was identified that the plunger rod track was off center.The lens was inspected under magnification and presented cut in half with a haptic detached and missing.It is unclear the mechanism behind the haptic detachment and no additional issues were observed with the lens.The edge of the lens could be observed to be similar to the edge as described in the complaint event however the edge of the lens was within specification.No further evaluation was performed.Conclusion: the complaint issue "lens damaged" and "discolored" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.This pi exceed the 40-day threshold pending product evaluation by manufacturing site.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20139143
Report Number3012236936-2024-000238
Device Sequence Number11579643
Product Code HQL
UDI-Device Identifier05050474731660
UDI-Public(01)05050474731660(17)261216
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight86 KG
Patient EthnicityNon Hispanic
Patient RaceWhite